Stopped taking birth control pills sun now bleeding could it

Patient

Q: Stopped taking birth control pills sun now bleeding could it be my period my husband and I are trying to get preg when can we start trying

Doctor

A:   Hello,
Thanks for the query.

Bleeding on stopping the birth control abruptly or planned after 21 days of the cycle could mean a withdrawal bleeding which can be considered as a period. You can stop the further birth control pills and start trying to conceive from now on or the next cycle. It is ideal to use a ovulation kit or go in for an ultrasound scan to find out the right time of ovulation and follicle maturity to have an intercourse accordingly on the most fertile days to help you conceive soon. Consult a gynecologist to plan this accordingly and also start you on folic acid supplements prior to conception for a best pregnancy outcome.
All the best for a speedy conception.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews